EconPapers    
Economics at your fingertips  
 

Asymptotic Theory for Regressions with Smoothly Changing Parameters

Eric Hillebrand (), Marcelo Medeiros () and Junyue Xu ()
Additional contact information
Junyue Xu: LOUISIANA STATE UNIVERSITY, Postal: DEPARTMENT OF ECONOMICS, BATON ROUGE, USA

CREATES Research Papers from Department of Economics and Business Economics, Aarhus University

Abstract: We derive asymptotic properties of the quasi maximum likelihood estimator of smooth transition regressions when time is the transition variable. The consistency of the estimator and its asymptotic distribution are examined. It is shown that the estimator converges at the usual square-root-of-T rate and has an asymptotically normal distribution. Finite sample properties of the estimator are explored in simulations. We illustrate with an application to US inflation and output data.

Keywords: Regime switching; smooth transition regression; asymptotic theory. (search for similar items in EconPapers)
JEL-codes: C22 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm and nep-ets
Date: 2012-06-12
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
ftp://ftp.econ.au.dk/creates/rp/12/rp12_31.pdf (application/pdf)

Related works:
Journal Article: Asymptotic Theory for Regressions with Smoothly Changing Parameters (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aah:create:2012-31

Access Statistics for this paper

More papers in CREATES Research Papers from Department of Economics and Business Economics, Aarhus University
Bibliographic data for series maintained by ().

 
Page updated 2019-08-20
Handle: RePEc:aah:create:2012-31